Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 280, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 19, 2005, 8:46 PM CDT for Miller County, Missouri. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 8:46 PM CDT (01:46 UTC)
- Expired
- Sep 19, 2005, 9:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Miller County, MO
The radar
The Springfield radar (KSGF), 149 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 9:00 PM CDT | HAIL 0.5 | Olean, MO | 50 MPH WINDS AS WELL |
| Sep 19, 9:04 PM CDT | TSTM WND DMG | 2 N Eldon, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED LARGE TREES ALONG HIGHWAY 87 NORTH OF ELDON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1475 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1775 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 200147
SVRSGF
MOC131-200300-
/O.NEW.KSGF.SV.W.0280.050920T0146Z-050920T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT MON SEP 19 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MILLER COUNTY IN CENTRAL MISSOURI.
* UNTIL 1000 PM CDT.
* AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF VERSAILLES...OR 15 MILES SOUTH OF TIPTON...AND MOVING EAST
AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR ELDON BY 900 PM CDT.
THE TOWNS OF AURORA SPRINGS...OLEAN...ETTERVILLE AND MARYS HOME ARE
ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS
LAT...LON 3843 9263 3835 9264 3834 9270 3823 9220
3833 9220 3833 9241 3842 9241
$$
IZZI2 follow-up statements
000
WWUS53 KSGF 200207
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CDT MON SEP 19 2005
MOC131-200300-
/O.CON.KSGF.SV.W.0280.000000T0000Z-050920T0300Z/
MILLER MO-
906 PM CDT MON SEP 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MILLER COUNTY UNTIL
1000 PM CDT...
AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES NORTHEAST OF ELDON...OR 17 MILES NORTH OF OSAGE
BEACH...AND MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE...
5 MILES NORTH OF ST. ELIZABETH BY 925 PM CDT.
THE TOWNS OF ETTERVILLE...OLEAN...MARYS HOME AND SAINT ELIZABETH ARE
ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
AT 904 PM...LAW ENFORCEMENT OFFICIALS REPORTED VERY LARGE TREES
UPROOTED JUST NORTH OF ELDON IN NORTHWEST MILLER COUNTY.
THIS IS A DANGEROUS STORM SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS IF THREATENING WEATHER APPROACHES
LAT...LON 3843 9263 3835 9262 3825 9244 3823 9220
3833 9220 3833 9241 3842 9241
$$
IZZI000
WWUS53 KSGF 200215
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 PM CDT MON SEP 19 2005
MOC131-200225-
/O.CAN.KSGF.SV.W.0280.000000T0000Z-050920T0300Z/
MILLER MO-
915 PM CDT MON SEP 19 2005
...THE SEVERE THUNDERSTORM WARNING FOR MILLER COUNTY HAS BEEN
CANCELLED...
AT 911 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3843 9263 3835 9262 3825 9244 3823 9220
3833 9220 3833 9241 3842 9241
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:54 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Sep 19, 2:54 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 254 PM CDT MON SEP 19 2005 .DISCUSSION... THE TWO PRIMARY FORECAST CHALLENGES WITH THIS ISSUANCE ARE THE AREAL COVERAGE AND INTENSITY OF CONVECTION THIS EVENING...AND THE POTENTIAL INFLUENCES OF SOON TO BE HURRICANE RITA LATE THIS WEEKEND INTO MONDAY. IN THE SHORT TERM...18Z SGF SOUNDING SHOWED A 2C CAP IN PLACE BETWEEN 700 AND 750 MB. THIS LAYER WAS ALSO VERY DRY (-17C DP)...BUT LOOKING AT THE 12Z RAOBS...IT APPEARS TO BE VERY LOCALIZED. RUC PROGS WOULD SUPPORT THIS...WITH A NARROW TONGUE OF DRY AIR IN THE 700 TO 750 MB LAYER ADVECTING NEWD INTO SW MO AROUND MIDDAY TODAY. RUC THEN TAKES THE DRY LAYER AND SWEEPS IT EASTWARD AHEAD OF THE FRONT...AND TEMPS COOL BY ABOUT 2C. THIS SHOULD BE ENOUGH TO WEAKEN THE CAP AND ALLOW UPDRAFTS TO PUNCH THROUGH WHATEVER REMAINS OF IT. SLIGHTLY ELEVATED CAPE NEAR 2000 J/KG REMAINS INTO THE EVENING...SO THE POTENTIAL EXISTS FOR CONVECTION TO LAST WELL INTO THE EVENING. A SIGNIFICANT PORTION OF THE CAPE DOES EXTEND ABOVE THE -20C LEVEL...SO LARGE HAIL IS A THREAT. MAY GET SOME MARGINALLY SEVERE WINDS BEFORE THE SURFACE COOLS THIS EVENING...AS WINDEX SHOWS GUSTS TO 59 KNOTS POSSIBLE. COLD FRONT WILL MOVE TO NEAR THE ARKANSAS LINE AFTER MIDNIGHT AS UPPER LEVEL SUPPORT MOVES QUICKLY EASTWARD. TUESDAY MAY SEE THE REMAINS OF THE SURFACE FRONT NEAR THE SOUTHERN CWA...HOWEVER WITH UPPER LEVEL SUPPORT LACKING...DO NOT THINK THAT CONVECTION WILL BE WIDESPREAD ENOUGH TO MENTION. FRONT WASHES OUT OVER THE NEXT 24 HOURS...AND SOUTHERLY FLOW RETURNS BY WEDNESDAY. IN RESPONSE TO THE FORMATION OF AN ANOMALOUSLY DEEP 500 MB TROUGH OVER THE WEST COAST...THE VERY STRONG 500 MB RIDGE OVER TEXAS IS FORECAST TO MOVE EASTWARD INTO ARKANSAS BY 12Z FRIDAY. A SHORTWAVE RIDING OVER THE RIDGE THROUGH THE UPPER MIDWEST WILL NOT LIKELY MAKE MUCH OF A DENT IN THE RIDGE AT OUR LATITUDE...AND THE ASSOCIATED COLD FRONT SHOULD STALL OVER NORTHERN MISSOURI ON FRIDAY. WELL ABOVE NORMAL TEMPS AND DRY WEATHER WILL LIKELY PERSIST THROUGH AT LEAST SATURDAY. THE NEXT BIG FORECAST CHALLENGE COMES ON SUNDAY INTO MONDAY WITH RITA. LATEST TPC LANDFALL NEAR GALVESTON WOULD STILL GIVE SW AND ESPECIALLY SOUTH CENTRAL MO A SHOT AT HEAVY RAIN AS THE REMAINS OF THE SYSTEM PASS BY. ANY FURTHER SHIFTS EASTWARD...LETS NOT EVEN THINK ABOUT THAT...WOULD LIKELY LEAVE SW MO ON THE DRY SIDE OF THE STORM. WILL EASE INTO THIS...AND JUST GO LOW CHANCE POPS AREAWIDE FOR NOW. BROWNING && .AVIATION... 18Z TAFS...THUNDERSTORMS ARE DEVELOPING ALONG A COLD FRONT FROM SOUTHERN IA TO SOUTH CENTRAL KS. MAIN CONCERN IS HOW FAR SOUTH THE STORMS WILL DEVELOP ALONG THE FRONT. PRESENT INDICATIONS ARE THAT CONVERGENCE ALONG THE FRONT WILL BE ENOUGH TO FORCE THE ISSUE...DESPITE MODERATE CAP. FOR NOW...WILL MAINTAIN PREDOMINATELY VFR CONDITIONS WITH THE MENTION OF CBS IN THE KSGF/KJLN TAFS LATE THIS AFTERNOON/EVENING WITH THE THINKING THAT STORM COVERAGE WILL BE BETTER NORTH AND EAST OF THE TAF SITES WHERE CAP IS EXPECTED TO BE WEAKER. FRONTAL BOUNDARY WILL MOVE THROUGH THE AREA TONIGHT WITH VFR CONDITIONS LATE TONIGHT AND EARLY TUESDAY. DSA && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 19, 8:44 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 844 PM CDT MON SEP 19 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 844 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS CONTAINING WIND GUSTS UP TO 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN. AREAS AFFECTED AND TIMING: NORTH AND EAST OF AN OSCEOLA TO SALEM LINE THROUGH THE OVERNIGHT HOURS. DISCUSSION: A COLD FRONT STRETCHING FROM SOUTHEAST KANSAS INTO NORTHEASTERN MISSOURI WILL CONTINUE TO PUSH INTO A VERY MOIST AND UNSTABLE AIRMASS IN PLACE OVER THE MISSOURI OZARKS. SCATTERED THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. ALTHOUGH THE STORMS WILL LIKELY MOVE RAPIDLY FROM WEST TO EAST...VERY HEAVY RAINS COULD PRODUCE LOCALIZED FLOODING... ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN THE AFFECTED AREAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
In the hours before
Special weather statement, Sep 19, 5:58 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 558 PM CDT MON SEP 19 2005 MOZ056-200000- MORGAN- 558 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 700 PM CDT... AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SMITHTON...OR NEAR SEDALIA...AND MOVING SOUTHEAST AT 25 MPH. THE STORM WILL BE NEAR FLORENCE BY 630 PM...AND JUST NORTH OF VERSAILLES BY AROUND 645 PM. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
Special weather statement, Sep 19, 8:15 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 PM CDT MON SEP 19 2005 MOZ056-200145- MORGAN- 815 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN COUNTY UNTIL 845 PM CDT... AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF STOVER...OR 16 MILES SOUTHEAST OF SEDALIA...AND MOVING EAST AT 45 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHERN MORGAN COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IZZI
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:29 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 29 min |
| Sep 19, 9:50 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 48 min |
| Sep 19, 11:00 PM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Sep 19, 11:43 PM CDT | Flash Flood Warning | SGF | Maries | 5 hr |
| Sep 20, 6:58 AM CDT | Dense Fog Advisory | SGF | Benton, Camden, Cedar, Hickory, Maries, Miller and 4 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.